Volume 9, issue 1 (2009)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Graphs of subgroups of free groups

Larsen Louder and D B McReynolds

Algebraic & Geometric Topology 9 (2009) 327–335
Abstract

We construct an efficient model for graphs of finitely generated subgroups of free groups. Using this we give a very short proof of Dicks’s reformulation of the strengthened Hanna Neumann Conjecture as the Amalgamated Graph Conjecture. In addition, we answer a question of Culler and Shalen on ranks of intersections in free groups. The latter has also been done independently by R P Kent IV.

Keywords
folding, free groups, Hanna Neumann conjecture
Mathematical Subject Classification 2000
Primary: 20E05
References
Publication
Received: 27 August 2008
Revised: 25 January 2009
Accepted: 28 January 2009
Published: 23 February 2009
Authors
Larsen Louder
Department of Mathematics
University of Michigan
Ann Arbor, MI 48109-1043
USA
http://www.math.lsa.umich.edu/~llouder/
D B McReynolds
Department of Mathematics
University of Chicago
Chicago, IL 60637
USA
http://www.math.uchicago.edu/~dmcreyn/